Alert archive / South Dakota / Tornado Warnings in 2016
Tornado Warning 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jul 16, 2016, 10:22 PM CDT for Brookings County, South Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2016, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 16, 2016, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 100 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:50 PM CDT | HAIL 1 | 7 Nnw Bruce, SD | SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 6:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
071
WFUS53 KFSD 170322
TORFSD
SDC011-170400-
/O.NEW.KFSD.TO.W.0013.160717T0322Z-160717T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1100 PM CDT
* AT 1022 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR LAKE POINSETT...OR NEAR ESTELLINE...MOVING
EAST AT 15 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
OAKWOOD STATE PARK AROUND 1035 PM CDT.
BRUCE AROUND 1050 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 4439 9688 4448 9713 4454 9710 4454 9678
TIME...MOT...LOC 0322Z 286DEG 12KT 4451 9700
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
HANKO2 follow-up statements
318
WWUS53 KFSD 170334
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 PM CDT SAT JUL 16 2016
SDC011-170400-
/O.CON.KFSD.TO.W.0013.000000T0000Z-160717T0400Z/
BROOKINGS SD-
1034 PM CDT SAT JUL 16 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN BROOKINGS COUNTY...
AT 1034 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BRUCE...OR NEAR ESTELLINE...MOVING EAST AT 15 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE
IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
OAKWOOD STATE PARK AROUND 1040 PM CDT.
BRUCE AROUND 1050 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 4439 9688 4446 9707 4454 9704 4454 9678
TIME...MOT...LOC 0334Z 286DEG 12KT 4450 9695
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
HANKO769
WWUS53 KFSD 170355
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT SAT JUL 16 2016
SDC011-170403-
/O.EXP.KFSD.TO.W.0013.000000T0000Z-160717T0400Z/
BROOKINGS SD-
1055 PM CDT SAT JUL 16 2016
...THE TORNADO WARNING FOR NORTHWESTERN BROOKINGS COUNTY WILL EXPIRE
AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EAST CENTRAL SOUTH DAKOTA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEASTERN BROOKINGS COUNTY UNTIL 1130 PM CDT.
LAT...LON 4439 9688 4446 9707 4454 9704 4454 9678
TIME...MOT...LOC 0350Z 286DEG 12KT 4450 9695
$$
HANKOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jul 16, 8:20 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 8:20 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 820 PM CDT SAT JUL 16 2016 .UPDATE... Issued at 807 PM CDT Sat Jul 16 2016 Concerns this evening continue to focused on convection. LBF VWP showing a rapidly increasing LLJ approaching 40 knots at 8pm. This has helped reinvigorate storms just north of the CWA along a stalled outflow boundary, quasi-warm front. The current expectations of this cluster will be the lead cell over Chippewa county gradually turning southeast along the edge of a very stout 2000 J/KG MLCAPE gradient into southwestern Minnesota. Cells further west will likely begin to trail this cluster and move southeast along a line from Brookings to Worthington to Spencer through midnight. Left moving shear vectors doing a great job indicating numerous feeder cells moving into the prevailing easterly-southeasterly cluster progression. The other concern is focused on a cluster of storms in western SD driving quickly eastward as a 500 mb jet streak enters the region. Very health MLCAPE values are feeding these storms, which are steadily moving eastward. However, LBF sounding indicated a stout capping inversion around 700 mb. CAMs continue to struggle with the eastward trajectory of these storms, but feel that given the development of an increasing LLJ and well mixed boundary layer, these storms should be able to press eastward, potentially looking as if they may weaken, but then quickly restrengthen as the move towards the James River valley. The biggest threat with this activity is damaging winds. DCAPE values around 1500-1800 J/KG are present over central SD and will advect eastward through the night. HRRR soundings show a continual lowering of the LLJ through the night, which is suggesting that this capping inversion could be mitigated as it tries to move eastward through SD and especially east of the MO river. RAP already indicating a much less stable atmosphere east of the MO river. A secondary concern tonight will be with increasing 0-1 KM helicity as the LLJ increases. 0-2KM shear vectors around 35 to 40 knots are aligning themselves perpendicular to the potential bowing line. This could enhance the potential for mesovortices on the line. This LLJ increase will also bump up helicity in the storm clusters in eastern SD and SW MN, and a conditional tornadic threat is possible, especially in discrete supercells. && .SHORT TERM...(This evening through Sunday) Issued at 416 PM CDT Sat Jul 16 2016 Leading short wave is moving eastward at this time, and will extend right along I 29 by 00Z Sunday early this evening. 70 knot jet streak is nudging into our forecast area this evening and overnight, coupled with an increasing low level jet of 40 knots. Therefore both speed and directional wind shear is strong, with 0-3km bulk shear vectors following suit averaging 30 to 40 knots tonight before tapering off rapidly late tonight, and 0-6km bulk shear vectors averaging 45 to 55 knots. It is quite a challenge in how all of this will morph together however. The current wave is largely not impacting our forecast area, so we will likely have to wait for the second and stronger short wave to impact our area. This wave will likely fire off convection early this evening in southern ND, possibly merging with western plains convection which is trying to develop currently in eastern MT and north central WY. If this all comes together, then yes our forecast area will be pretty active after evening and late tonight, especially if its moves as far south as the HRRR and experimental HRRR is trying to show. Now the ARW and NMM have been hedging a bit further north tonight, mainly picking on our areas along and north of I 90 closer to the upper wave dynamics noted by upper QG forcing moving through ND and northern SD. Unfortunately that scenario is plausible too, and is backed up by a fairly weak nested NAM. So for pops, blended the two HRRR models as well as the ARW and NMM. This all congeals to low end likely pops for a lot of the forecast area except lower pops in our southwest zones. This is your typical mid summer tricky convective forecast, in that we likely have a handle on the big picture, but the devil is in the details. Severe chances are probably confined mainly to wind chances due to the time of day. In addition most times, if the TSRA complex develops quite a distance from our forecast area which is likely to do in this case, large hail becomes less of a threat. But the wind threat can last for some times, probably into the pre dawn hours across our eastern zones. With the strong mid level winds, cannot rule out some 60 to 70 mph convective gust, maybe even some isolated 75 mph wind gusts. Concerning temperatures, Sunday will be a seasonable day with a wind shift coming through, with highs in the 80s. Some scattered convection could be lingering early in the morning across northwest Iowa, with some redevelopment possible in the mid and late afternoon in our far southeast zones. .LONG TERM...(Sunday night through Saturday) Issued at 416 PM CDT Sat Jul 16 2016 With the frontal zone pushed south of the area by early Sunday evening, likely that only a short risk for a spotty post-frontal elevated thunderstorms will exist across southern portions of northwest Iowa before larger-scale subsidence ends the threat. Remainder of the night will feature a drop in moisture as high pressure settles along the eastern South Dakota border. Monday a fine day as well with lower humidity, but as surface ridge shifts to the east, will see southeast winds become a bit breezy from the James valley westward. Fairly seasonable temps expected, mainly lows upper 50s to lower 60s, and highs in the 80s to near 90. Upper ridge will build through mid to late week through the northern plains, but a compact wave will rotate through on Monday night. Main low level baroclinicity is tied up a bit to the south across Nebraska which will provide a likely focus for the most significant coverage of thunderstorms to glance through the Missouri river valley overnight and early Tuesday. However, advancement of the elevated mixed layer will present a chance somewhat to the north of this area during the night. Effective shear fcst CONSShort 16.20Zs quite a bit lacking, but enough potential instability that perhaps could scare up a bit of hail with stronger storms toward Missouri river valley. Transition to uncomfortable warmth will begin Tuesday, primarily due to increase in low-level moisture as stronger capping inversion develops across the area. While temps will start to warm into the 90s from the James valley westward, residual clouds and some lingering precipitation threat on gradient of steeper mid-level lapse rates mainly east of I-29 by afternoon will keep readings in the 80s. Another perhaps weaker wave will rotate along the periphery of building ridge Tuesday night into early Wednesday, and have kept a lower chance for thunderstorms to accompany the feature. The period of Wednesday and Thursday will be the warmest across the area, especially Thursday as wave begins to flatten ridge and induces a bit more westerly component, especially for locations in the lower Brule to lower James valley. Taking model solutions literally would push for potential 105-110 degree readings, but for now have settled for quite a few 100-105 degree readings west, and mid to upper 90s east. Likely that the combination of heat/moisture produce heat index readings from 100 to 110 for much of the area midweek. Wave flattening ridge Thursday night will drive frontal boundary southward. However, with warm temps aloft have kept precipitation out of the forecast until around Friday night, when there is consensus of perhaps another wave riding along the ridge and increasing low level jet across boundary at night. Temps will moderate back to the mid 80s to lower 90s by the end of the week, still above normal, but should see a little drop in humidity. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Jul 16 2016 Will be monitoring two areas tonight for convection. Ongoing cluster of storms moving into Minnesota may begin to grow upscale, with additional convection forming along a ACCAS line trailing westwards near a stationary warm front towards central SD. A second wave of energy is moving into western SD this evening, and eventually as the LLJ increases convection should begin to blossom this evening. Highest thunderstorm risks in KHON will be between 02-06Z, KFSD from 03z- 07Z, and KSUX from 04z to 08Z. Will include a tempo group in these periods. Strong winds will be the main risk with this activity. Localized MVFR to IFR conditions will be possible in thunderstorms. Once convection passes by daybreak, Sunday will be VFR with a light westerly wind. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && UPDATE...Dux SHORT TERM...MJ LONG TERM...Chapman AVIATION...Dux
Hazardous weather outlook, Jul 16, 4:20 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 PM CDT SAT JUL 16 2016 IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061-062- 065>070-172130- LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE TOWARDS SUNSET WITH THE HIGHEST RISK FOR THUNDERSTORMS AFTER 10PM AND INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA BY 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8PM THIS EVENING. SDZ038-039-050-052>054-057>060-063-064-172130- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE AFTER 8PM...WITH THE HIGHEST RISK FOR THUNDERSTORMS AFTER SUNSET AND INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 3 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8PM. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ071-172130- OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION- 420 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE AFTER 10PM...WITH THE HIGHEST RISK FOR THUNDERSTORMS INTO THE EARLY MORNING HOURS OF SUNDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY RISKS OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 75 MPH. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 5 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. THE RISK OF SEVERE STORMS IS LOW. HOT AND HUMID WEATHER DEVELOPING NEXT WEEK IS EXPECTED TO BRING HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING.
In the hours before
Local storm report, Jul 16, 10:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 5 NE BADGER 44.54N 97.13W
07/16/2016 E70 MPH KINGSBURY SD PUBLIC
SOCIAL MEDIA REPORT.
&&
AFLocal storm report, Jul 16, 10:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM FUNNEL CLOUD 8 ENE BADGER 44.51N 97.05W
07/16/2016 BROOKINGS SD TRAINED SPOTTER
FUNNEL HALFWAY TO GROUND...REPORT FROM
SPOTTER 1 N OF OAKWOOD STATE PARK.
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:20 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury | 40 min |
| Jul 16, 9:45 PM CDT | Flash Flood Watch | FSD | Brookings | 6 hr |
| Jul 16, 9:50 PM CDT | Tornado Warning | FSD | Brookings, Kingsbury | 40 min |
| Jul 16, 10:17 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 43 min |
| Jul 16, 10:50 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 40 min |
| Jul 16, 10:58 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 32 min |
| Jul 16, 11:06 PM CDT | Tornado Warning | FSD | Brookings | 24 min |
| Jul 16, 11:18 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson, Turner, Yankton | 27 min |
| Jul 16, 11:34 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Turner | 26 min |
| Jul 16, 11:35 PM CDT | Flash Flood Warning | FSD | Brookings | 6 hr |
| Jul 16, 11:42 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 34 min |
| Jul 16, 11:45 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Clay, Hutchinson, Lincoln, Turner and 2 more | 30 min |
| Jul 17, 12:00 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 45 min |
| Jul 17, 12:14 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 31 min |
| Jul 17, 12:37 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 23 min |
| Jul 17, 12:41 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 34 min |
Nearby
Tornado Warnings in South Dakota, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.